Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 10, NWS Pueblo, CO

March 26, 202011 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 26, 2020, 3:23 PM MDT for 11 counties in Colorado. It took effect at Mar 27, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2020, 3:23 PM MDT (21:23 UTC)
In effect from
Mar 27, 2020, 12:00 PM MDT
Expired
Mar 27, 2020, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
123 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WWUS85 KPUB 262123
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
323 PM MDT Thu Mar 26 2020

...A Red Flag Warning is in effect from 11 AM to 8 PM MDT today 
for gusty winds, low humidity and dry fuels, for fire weather 
zones 222...224 and fire weather zones 226 through 237, which 
includes the San Luis Valley and all of the Southeastern Colorado 
Plains...

...A Red Flag Warning is in effect from Noon Friday to 7 PM MDT 
Friday for gusty winds, low humidity and dry fuels, over fire 
weather zones 222...224 and fire weather zones 226 through 237, 
which includes all of the Southeastern Colorado Plains...

COZ222-226>237-271330-
/O.NEW.KPUB.FW.W.0010.200327T1800Z-200328T0100Z/
/O.CON.KPUB.FW.W.0009.000000T0000Z-200327T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
323 PM MDT Thu Mar 26 2020

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS 
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS OVER 
FIRE WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

...A RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY TO 7 PM MDT 
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS OVER 
FIRE WEATHER ZONES 222...226...227...228...229...230...231...232
...233...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from noon Friday to 7 PM MDT Friday.

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with wind gusts around 60 mph
  into early this evening and then southwest 15 to 30 mph with 
  wind gusts around 50 mph on Friday.

* Relative Humidity...As low as 6 percent into early this evening  
  and 12 percent on Friday.

* Impacts...Conditions will be favorable for the rapid ignition,
  growth and spread of fires both this afternoon and early evening
  and then again from Friday afternoon into Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-270200-
/O.CON.KPUB.FW.W.0009.000000T0000Z-200327T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
323 PM MDT Thu Mar 26 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS OVER FIRE 
WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts around 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
812 
WWUS85 KPUB 262132
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
332 PM MDT Thu Mar 26 2020

...A Red Flag Warning is in effect until 8 PM MDT today for gusty
winds, low humidity and dry fuels, for fire weather zones 
222...224 and fire weather zones 226 through 237, which includes 
the San Luis Valley and all of the Southeastern Colorado Plains...

...A Red Flag Warning is also in effect from Noon Friday to 7 PM 
MDT Friday for gusty winds, low humidity and dry fuels, over fire 
weather zones 222 and fire weather zones 226 through 237, which 
includes all of the Southeastern Colorado Plains...

COZ222-226>237-271345-
/O.CON.KPUB.FW.W.0009.000000T0000Z-200327T0200Z/
/O.CON.KPUB.FW.W.0010.200327T1800Z-200328T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
332 PM MDT Thu Mar 26 2020

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS 
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS OVER
FIRE WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY 
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS OVER FIRE 
WEATHER ZONES 222...226...227...228...229...230...231...232...233
...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from noon Friday to 7 PM MDT Friday.

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with wind gusts around 60 mph
  into early this evening and then southwest 15 to 30 mph with 
  wind gusts around 50 mph on Friday.

* Relative Humidity...As low as 6 percent into early this evening
  and 12 percent on Friday.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires both this afternoon and early 
  evening and then again from Friday afternoon into Friday 
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-270200-
/O.CON.KPUB.FW.W.0009.000000T0000Z-200327T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
332 PM MDT Thu Mar 26 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS OVER FIRE
WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts around 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
365 
WWUS85 KPUB 270155
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
755 PM MDT Thu Mar 26 2020

...A Red Flag Warning is in effect from Noon to 7 PM MDT Friday 
for gusty winds, low humidity and dry fuels, over fire weather 
zones 222 and fire weather zones 226 through 237, which includes 
all of the Southeastern Colorado Plains...

COZ222-226>237-271800-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-200327T0200Z/
/O.CON.KPUB.FW.W.0010.200327T1800Z-200328T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
755 PM MDT Thu Mar 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
FRIDAY FOR FIRE WEATHER ZONES 222...226...227...228...229...
230...231...232...233...234...235...236 AND 237...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR  
FIRE WEATHER ZONES 222...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 15 to 30 mph with gusts up to 40 mph Friday
  afternoon.

* Relative Humidity...10 to 15 percent Friday afternoon.

* Impacts...Conditions will be favorable for the rapid ignition,
  growth and spread of fires Friday afternoon into early Friday 
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-270300-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-200327T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
755 PM MDT Thu Mar 26 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 224...

The red flag warning for the San Luis Valley will expire at 8 PM
tonight. 

$$
165 
WWUS85 KPUB 271003
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
403 AM MDT Fri Mar 27 2020

...A Red Flag Warning remains in effect from 12 PM this afternoon
until 7 PM MDT this evening for gusty winds, low humidity and dry
fuels, for fire weather zones 222 and 226 through 237, which 
includes all of the Southeastern Colorado Plains...

COZ222-226>237-280100-
/O.CON.KPUB.FW.W.0010.200327T1800Z-200328T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
403 AM MDT Fri Mar 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...229...
230...231...232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires Friday afternoon into early Friday 
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
085 
WWUS85 KPUB 272058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
258 PM MDT Fri Mar 27 2020

...A Red Flag Warning remains in effect until 7 PM MDT this 
evening for gusty winds, low humidity and dry fuels over fire 
weather zones 222, 227 through 233 and fire weather zones 235 and
237, which includes large sections of the Southeastern Colorado 
Plains...

COZ226-234-236-272200-
/O.CAN.KPUB.FW.W.0010.000000T0000Z-200328T0100Z/
Northern El Paso County Including Monument and Black Forest-
Kiowa County Including Eads-Prowers County Including Lamar-
258 PM MDT Fri Mar 27 2020

...THE RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 
226...234 AND 237...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

Significant Red Flag conditions are no longer expected over Kiowa,
Prowers and northern El Paso county, therefore the Red Flag 
warning has been cancelled.

$$

COZ222-227>233-235-237-280100-
/O.CON.KPUB.FW.W.0010.000000T0000Z-200328T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
258 PM MDT Fri Mar 27 2020

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS 
EVENING FOR FIRE WEATHER ZONES 222...227...228...229...230...231...
232...233...235 AND 237...

* Affected Area...Fire Weather Zones 222...227...228...229... 
  230...231...232...233...235 and 237.

* Winds...South to southwest winds 15 to 30 mph with gusts to around
  45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition,
  growth and spread of fires into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
537 
WWUS85 KPUB 272120
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
320 PM MDT Fri Mar 27 2020

...A Red Flag Warning remains in effect until 7 PM MDT this
evening for gusty winds, low humidity and dry fuels over fire
weather zones 222, 227 through 233 and fire weather zones 235 and
237, which includes large sections of the Southeastern Colorado
Plains...

COZ222-227>233-235-237-280100-
/O.CON.KPUB.FW.W.0010.000000T0000Z-200328T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
320 PM MDT Fri Mar 27 2020

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS 
EVENING FOR FIRE WEATHER ZONES 222...227...228...229...230...231...232...
233...235 AND 237...

* Affected Area...Fire Weather Zones 222...227...228...229... 
  230...231...232...233...235 and 237.

* Winds...South to southwest 15 to 30 mph with wind gusts around
  45 mph at times.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
430 
WWUS85 KPUB 280050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
650 PM MDT Fri Mar 27 2020

...Red Flag Warning Expires at 7 PM MDT...

COZ222-227>233-235-237-280200-
/O.EXP.KPUB.FW.W.0010.000000T0000Z-200328T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
650 PM MDT Fri Mar 27 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 222...227...228... 
229...230...231...232...233...235 AND 237...

While winds will remain strong into the evening across the area, 
relative humidity has risen above 15 percent at most locations,
and will continue to rise through the night. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 11:53 AM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 26, 11:53 AM MDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1153 AM MDT Thu Mar 26 2020

.SHORT TERM...(Today and tonight)
Issued at 434 AM MDT Thu Mar 26 2020

Another extreme fire danger for southern Colorado. A Red Flag
Warning is in effect from 11AM through 8PM MDT for the San Luis
Valley, Fremont County, and all of the eastern plains. There is a
tap of Pacific-based moisture developing over the far eastern plains
this afternoon that will make relative humidity values higher than
previously forecast over Baca, Prowers, and Kiowa Counties. RH values
will still qualify for a Red Flag Warning, but conditions will be
more marginal than originally anticipated. A very strong jet streak
continue to flow over southern Colorado. The orientation is from the
south-southwest which is a favorable orientation for downslope
winds. Soundings reveal that there isn't reverse mountain top shear,
so this isn't a proper downslope windstorm, but the jet is forcing
the winds down the mountain. Using the HRRR and RAP, I increased
winds over the Sangre de Cristo Mountains, Huerfano, and western Las
Animas County. Wind gust values are above or near High Wind Warning
criteria, therefore a High Wind Warning has been issued from 9AM
through 6PM MDT for the aforementioned locations. Light and high
profile vehicle will be at risk for tipping, so take caution if
traveling over the souther I-25 corridor or other north-south
oriented roads adjacent to the winds.

The jet axis will be over the southeastern plains during the
overnight so relatively strong winds will continue over the region
with speeds around 15 mph. Those winds will aid in keeping
temperatures warmer than average. Low temperatures will be in the
30s over El Paso County increasing to the mid-to-upper 40s over Baca
County, the San Luis Valley will be in the 20s, the upper Arkansas
River Valley will be in the 20s to 30s, and the mountains will be in
the teens. Some light snow will begin to fall over the mountains
during the overnight, but accumulations will be light.

.LONG TERM...(Friday through Wednesday)
Issued at 434 AM MDT Thu Mar 26 2020

.Friday...Shortwave moves into Colorado from the west. Southwest
flow aloft ahead of this trough favors the Eastern San Juan
Mountains, and accumulations in the grids are near advisory
amounts. Did not contemplate issuing any highlight as milder late
March conditions will mitigate some of the impacts. Further east,
surface low will develop over southeast Colorado during the
afternoon with gusty and dry southwest winds south of the surface
low. The grids have conditions approaching red flag criteria
during the afternoon over much of Las Animas County into Baca
County. Given the marginal conditions decided not to issue a fire
weather watch, but later shifts will have to monitor for possible
fire weather concerns. Temperatures over the region will
generally be mild. The cooler air on the plains looks to stay
mostly along and north of the Palmer Divide.

.Friday night into Saturday...Trough moves across Colorado
overnight with the surface low moving eastward into Kansas.
Precipitation will wrap westward around the departing low. The
Palmer Divide and Teller County region will be the most favored
areas for precipitation Friday night. There could be a few hour
period Friday night with heavier snow and gusty northerly winds
over the Palmer Divide. The warmer ground and relatively fast
movement of the system will lessen the effect of the snow and
potentially gusty winds. Current grids have a period of winds of
around 15 knots with gusts to 25 knots, but latest guidance
suggests winds could be stronger for a few hours. By later in the
evening, precipitation will become lighter. Over the plains, some
light precipitation will wrap around the cyclone. On Saturday,
gusty northwest winds will develop on the plains as the surface
low moves east, and increased winds on the plains from the NBM
grids.

.Sunday. Next system starts moving into Colorado with snow
developing over the Continental Divide region. Otherwise a
generally dry and mild day.

.Monday...EC and GFS along with the ensembles continue to vary
for with strength and speed of the trough on Monday. The latest
run of the EC has a more progressive trough while the GFS is
slower and deeper. The ensemble means follow the trends of the
operational models. Still a fair amount of uncertainty but the
models show better chances for precipitation than the runs a
couple of days ago. NBM has increased PoPs for Monday over
southern Colorado which is following the trend in the models.

.Tuesday and Wednesday...There is a fair amount of spread in the
solutions, and they suggest mostly dry and mild weather over the
region. --PGW--

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1153 AM MDT Thu Mar 26 2020

Not many aviation adjustments required from previous meteorological
reasoning with strong winds(potentially capable of producing
localized areas of blowing dust/reduced visibilities at times,
although still a low probability) still expected over the taf
sites into this afternoon and early evening. Otherwise, VFR
conditions should be noted over the KALS, KCOS and KPUB taf sites
during the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

Red Flag Warning until 8 PM MDT this evening for COZ222-224-
226>237.

High Wind Warning until 6 PM MDT this evening for COZ072>075-079-
080-087-088.

&&
Hazardous weather outlook, Mar 26, 6:06 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
606 AM MDT Thu Mar 26 2020

COZ058>089-093>099-271200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
606 AM MDT Thu Mar 26 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Extreme fire danger is expected over the San Luis Valley and the
eastern plains this afternoon in response to very strong winds and
low relative humidity values.

Accumulating snow is expected over the mountains Thursday morning
and once again Friday morning. Accumulations are expected to be an
inch or less during the short term forecast period.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow will develop Friday morning over the Continental Divide
Region with the most snowfall over the Eastern San Juan
Mountains. As the storm moves northeast, snow will develop Friday
evening over the Palmer Divide and the Teller County Region.

There is another chance for snow on Sunday over the mountains of
Lake and Chaffee Counties and on Monday over the eastern
mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions the meet reporting criteria for spotters will be
possible over mountains and the eastern plains today and tonight.

SKELLY/06

In the hours before

Local storm report, Mar 26, 9:36 AM MDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
936 AM MDT THU MAR 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST 2 NE AGUILAR            37.42N 104.63W
03/26/2020  M58 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CO031 I-25 @ AGUILAR.

&&
Local storm report, Mar 26, 10:18 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1018 AM MDT THU MAR 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     NON-TSTM WND GST 2 NE AGUILAR            37.42N 104.63W
03/26/2020  M59 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CO031 I-25 @ AGUILAR.

&&
Local storm report, Mar 26, 11:00 AM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT THU MAR 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
03/26/2020  M60 MPH          HUERFANO           CO   MESONET

            MESONET STATION CO029 I-25 @ APACHE CITY.

&&
Local storm report, Mar 26, 12:01 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1201 PM MDT THU MAR 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     NON-TSTM WND GST 2 NE AGUILAR            37.42N 104.63W
03/26/2020  M59 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CO031 I-25 @ AGUILAR.

0920 AM     NON-TSTM WND GST 2 NE AGUILAR            37.42N 104.63W
03/26/2020  M58 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CO031 I-25 @ AGUILAR.

1050 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
03/26/2020  M60 MPH          HUERFANO           CO   MESONET

            MESONET STATION CO029 I-25 @ APACHE CITY.

&&
Local storm report, Mar 26, 2:37 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU MAR 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 2 NE AGUILAR            37.42N 104.63W
03/26/2020  M60 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CO031 I-25 @ AGUILAR.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:50 AM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more14 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.